Mississippi, 2015Damaging Winds and Strong Wind in Mississippi, February 1, 2015
February 1, 2015 · NWS JAN · 14 events in 10 counties and zones
Thunderstorms developed along and ahead of a cold front during the afternoon and evening hours. Some of these storms became severe, producing wind damage as they moved across the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along and ahead of a cold front during the afternoon and evening hours. Some of these storms became severe, producing wind damage as they moved across the area. The storms weakened during the evening hours over the eastern portions of Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 1, 10:05 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 1, 10:05 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CST SUN FEB 1 2015
.UPDATE...MOST OF THE SHOWERS ARE MOVING OFF TO THE EAST AND
NORTHEAST OF THE AREA THIS MORNING...BUT ISOLATED TO SCATTERED
SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH THE MORNING HOURS. A
COLD FRONT CURRENTLY EXTENDS FROM NORTHEAST ARKANSAS INTO NORTHEAST
TEXAS AND THIS FRONT WILL MOVE INTO THE DELTA BY MID AFTERNOON. THE
FRONT WILL CONTINUE TO WORK ITS WAY ACROSS THE AREA THROUGH THE
AFTERNOON INTO THE EVENING HOURS. CURRENTLY WE HAVE A LIMITED RISK
FOR STRONG TO SEVERE THUNDERSTORMS OUTLOOKED OVER MUCH OF THE AREA.
IT CONTINUES TO LOOK UNFAVORABLE FOR TORNADOES WITH THE MAIN RISK
BEING STRONG WINDS THIS AFTERNOON AND EVENING. BUMPED POPS DOWN THIS
MORNING TO ALIGN WITH MAINLY ISOLATED TO SCATTERED SHOWERS OVER THE
AREA...BUT OTHER THAN THAT THE CURRENT FORECAST IS ON TRACK./15/
.DISCUSSION...
TODAY THROUGH MONDAY NIGHT...
THE WEATHER SCENARIO IS GENERALLY UNFOLDING AS ADVERTISED THIS
MORNING WITH WIDESPREAD MOSTLY LIGHT RAIN SHOWERS BREAKING OUT IN A
WARM ADVECTION REGIME...ALBEIT A LITTLE FASTER THAN PREVIOUSLY
EXPECTED. IN SPITE OF POOR MID LEVEL LAPSE RATES PRESENT...THE
FORECAST FOR GREATER SFC HEATING AND LOW LEVEL MOISTURE RETURN HAVE
INCREASED THE INSTABILITY WHICH IS NOW FORECAST TO BE ~500 J/KG MOST
UNSTABLE CAPE LATER THIS AFTN. WITH STRONG WIND SHEAR FORECAST (0-6KM
~60KT, 0-1KM ~35KT)...THIS INCREASES THE CONCERN FOR GETTING A FEW
STORMS CONTAINING STRONG TO SEVERE WIND GUSTS WHERE CONVECTION CAN
BECOME NEAR SFC-BASED...BUT THE POSITIVE TILT OF THE TROUGH AND
RELATIVELY VEERED LOW LEVEL WIND PROFILES SHOULD KEEP INGREDIENTS FOR
SEVERE WEATHER SOMEWHAT DISJOINTED AND UNFAVORABLE FOR TORNADOES.
EXPECT THE GREATER RISK FOR THUNDERSTORMS TO BE IN THE AFTERNOON TO
EARLY EVENING PER LATEST ARW/NMM GUIDANCE WHEN THE COMBINATION OF LOW
LEVEL FRONTAL FORCING/DIABATIC HEATING WILL BE GREATEST. WILL ADD A
MENTION OF THIS LIMITED SEVERE WEATHER RISK IN THE HWO.
TOTAL RAINFALL WILL BE MODERATE ON AVERAGE - A HALF TO ONE INCH AT
MOST LOCATIONS. THERE MAY BE A LENGTHY BREAK IN THE RAINFALL LATER
THIS MORNING INTO THE AFTERNOON AS WE WAIT FOR THE COLD FRONT TO MOVE
INTO WESTERN PORTIONS OF THE FORECAST AREA...BUT CONFIDENCE IN TIMING
IS TOO LOW TO EXPLICITLY DEPICT IN THE FORECAST GRIDS. THE GREATER
COVERAGE OF SHOWERS/TSTMS SHOULD MOVE THROUGH LATE AFTN/EARLY
EVNG...THEN EXPECT THE FRONT TO SWEEP EASTWARD THIS EVENING AND
BRING AN END TO ANY CONVECTIVE RAINFALL BY AROUND MIDNIGHT.
BEHIND THE FRONT...STRONG COLD ADVECTION WILL TAKE OVER AND A FEW
LIGHT SNOW SHOWERS STILL LOOK POSSIBLE LATE TONIGHT IN THE GOLDEN
TRIANGLE REGION WITH CONVECTIVE TEMPERATURES DROPPING INTO THE LOWER
30S. MONDAY WILL BE A VERY UNCOMFORTABLE DAY WITH BLUSTERY NORTHWEST
WINDS REDUCING WIND CHILL READINGS INTO THE 20S FOR MOST OF THE
MORNING. HIGHS WILL STRUGGLE TO REACH THE UPPER 30S TO LOWER/MID 40S.
WITH HIGH PRESSURE AND MOSTLY CLEAR SKIES...TEMPERATURES WILL DROP
WELL INTO THE 20S MONDAY NIGHT. /EC/
TUESDAY THROUGH NEXT SUNDAY...
SEVERAL SYSTEMS WILL AFFECT THE REGION DURING THE PERIOD WITH
SEASONABLY CHILLY TEMPERATURES. THE SURFACE HIGH WILL BE OVER
THE CWA ON TUESDAY AS OUR NEXT SYSTEM APPROACHES FROM THE WEST.
WITH ISENTROPIC LIFT CLOUDS WILL INCREASE TUESDAY NIGHT AS LIGHT RAIN
MOVES OVER THE REGION ON TUESDAY NIGHT THROUGH THURSDAY. PRECIPITABLE
WATER WILL GET UP TO AROUND ONE INCH. THE SOUTHERN STREAM SHORT WAVE
ASSOCIATED WITH A GULF SURFACE WAVE WILL CROSS THE REGION ON
THURSDAY.
A SECONDARY SHORTWAVE WILL CROSS THE CWA FROM THE NORTHWEST ON
THURSDAY NIGHT. WILL HAVE TO WATCH FOR PHASING OF THESE TWO
SHORTWAVES IN FUTURE MODEL RUNS. IT WILL HAVE ENOUGH COLD AIR IN THE
LOW LEVEL FOR SOME LIGHT SNOW FLURRIES BEFORE THE PRECIP MOVES OUT BY
FRIDAY. THE ECMWF AND CANADIAN MODELS ARE STILL FASTER IN MOVING OUT
THE PRECIP BY THURSDAY NIGHT...BUT THE 00Z ECMWF TRENDED A LITTLE
SLOWER AND HAVE OPTED TO GO TOWARD THE SLOWER GFS SOLUTION. FOR
FRIDAY COLD HIGH PRESSURE WILL BUILD INTO THE REGION WHICH WILL BRING
DRY WEATHER THROUGH SATURDAY NIGHT. ANOTHER NORTHERN STREAM SHORTWAVE
COULD DRAG A COLD FRONT THROUGH THE REGION ON SUNDAY. THE COLDEST
MORNING WILL BE EARLY FRIDAY WITH LOWS POSSIBLY DROPPING WELL INTO
THE 20S. /17/
&&
.AVIATION...EARLY MORNING SHOWER ACTIVITY WL SHIFT NE OF THE AREA BY
16Z. ADDITIONAL SHRA/TSRA ACTIVITY WL DEVELOP THIS AFTN AND EVENING
ALONG AND AHEAD OF A STRONG COLD FRONT. THIS WL LEAD TO WIDESPREAD
MVFR AND OCNL IFR RESTRICTIONS DUE TO CIGS AND VSBY. MUCH DRIER AND
COLDER AIR WL SURGE INTO THE AREA BEHIND THE FRONT. IT APPEARS SOME
STRATOCU MAY LINGER FOR MOST OF THE AREA MONDAY MORNING BUT EXPECT
VFR CONDITIONS TO DEVELOP BY AFTN. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 34 41 25 / 92 69 4 0
MERIDIAN 67 37 44 23 / 87 92 6 0
VICKSBURG 70 34 43 26 / 94 44 2 0
HATTIESBURG 70 41 47 27 / 80 61 4 0
NATCHEZ 69 34 43 26 / 90 61 2 0
GREENVILLE 66 30 39 26 / 98 20 2 0
GREENWOOD 66 31 39 24 / 98 31 3 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
EC/17/
Hazardous weather outlook, Feb 1, 1:01 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CST SUN FEB 1 2015
ARZ074-075-MSZ018-019-025>039-021915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
101 PM CST SUN FEB 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
LAZ007>009-015-016-023>026-MSZ040>066-072>074-021915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
101 PM CST SUN FEB 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY
EVENING ALONG A STRONG COLD FRONT AS IT MOVES THROUGH THE AREA.
A FEW STORMS MAY BRIEFLY REACH SEVERE LIMITS WITH THE POTENTIAL
TO PRODUCE WIND GUSTS UP TO 60 MPH.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.
21
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 1, 2:28 PM CST, 2 minutes before
ARZ074-075-LAZ007>009-012100-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
228 PM CST SUN FEB 1 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CST SUN FEB 1 2015
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF BERLIN AT 228 PM
CST...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND
NORTHEASTERN WEST CARROLL...NORTH CENTRAL EAST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3318 9117 3314 9116 3314 9119 3311 9120
3308 9115 3303 9114 3302 9116 3299 9117
3296 9121 3291 9182 3309 9185
TIME...MOT...LOC 2028Z 262DEG 45KT 3301 9172
GRGStrong Wind, Bolivar
- When
- February 1, 2:30 PM CST
- Where
- Bolivar forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 33.796, -90.880 (the zone’s center; the record gives no point)
Strong winds caused a tree to snap.
Thunderstorm Wind, Warren
- When
- February 1, 4:35 PM CST
- Where
- Warren County, 0.65 mi ENE of Stout
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.303, -90.890
A tree was blown down and partially blocked the road at the intersection of Highway 61 and Iowa Blvd/Pemberton Square Blvd.
Thunderstorm Wind, Hinds
- When
- February 1, 4:55 PM CST
- Where
- Hinds County, Edwards
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.330, -90.600
A few trees were blown down.
Thunderstorm Wind, Claiborne
- When
- February 1, 5:09 PM CST
- Where
- Claiborne County, 2.68 mi SSE of Reganton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 32.116, -90.728
Utility wires were blown down along Fisher Ferry Rd.
Thunderstorm Wind, Hinds
- When
- February 1, 5:10 PM CST
- Where
- Hinds County, 0.9 mi SE of Raymond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.260, -90.420
A few trees were blown down. Dime size hail also fell.
Thunderstorm Wind, Madison
- When
- February 1, 5:22 PM CST
- Where
- Madison County, 4.06 mi WSW of Farmhaven
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.650, -89.810
Several trees were blown down in the Farmhaven area. Dime size hail also fell in this area.
Thunderstorm Wind, Hinds
- When
- February 1, 5:22 PM CST to 5:25 PM CST
- Where
- Hinds County, 1.34 mi WNW of Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 32.338, -90.191
A tree fell on a house on Smith Robinson St. Trees were also blown down along North West Street.
Thunderstorm Wind, Hinds
- When
- February 1, 5:22 PM CST
- Where
- Hinds County, Jackson Hawkins Fld
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.330, -90.220
Recorded at Hawkins Field in Jackson.
Thunderstorm Wind, Leake
- When
- February 1, 5:29 PM CST
- Where
- Leake County, 3.27 mi NNW of St Ann
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.820, -89.680
A few trees were blown down along the Natchez Trace.
Thunderstorm Wind, Copiah
- When
- February 1, 5:44 PM CST
- Where
- Copiah County, 1.89 mi SE of Crystal Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.960, -90.348
A tree was blown down along Mathis Road.
Thunderstorm Wind, Leake
- When
- February 1, 5:47 PM CST
- Where
- Leake County, 1.74 mi W of Madden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.680, -89.380
A few trees were blown down in the Freetrade and Madden area.
Thunderstorm Wind, Neshoba
- When
- February 1, 5:55 PM CST
- Where
- Neshoba County, Hope
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 32.750, -89.250
Two homes and one mobile home sustained minor damage. One chicken house lost part of its roof and six sheds were damaged and destroyed. The damaged occurred along county roads 1129 and 149. A few trees were blown down in the Hope Community.
Thunderstorm Wind, Kemper
- When
- February 1, 6:31 PM CST
- Where
- Kemper County, 2.56 mi WNW of De Kalb
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.790, -88.687
Roof blown off a house along Neely Town Rd.
Thunderstorm Wind, Lauderdale
- When
- February 1, 7:10 PM CST
- Where
- Lauderdale County, 1.38 mi S of (Nmm)nas Meridian
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $50
- Reported by
- ASOS
- Coordinates
- 32.530, -88.570
Winds gusted to 54 mph at Key Field in Meridian.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Wisconsin, February 1 to 2, 20153 deaths · 20 events
- Winter Storm in Iowa, February 1, 20151 death · $2.5 million · 51 events
- Winter Storm in Iowa, February 1, 20151 death · $175,000 · 21 events
- Winter Storm in Ohio, February 1 to 2, 2015$4.8 million · 16 events
- Winter Storm in New York, February 1 to 2, 2015$340,000 · 17 events
- Winter Storm in Pennsylvania, February 1 to 2, 2015$600,000 · 3 events
- Drought in Texas, February 1 to 28, 2015$49,000 · 31 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 2015$80,000 · 9 events
- Drought in Oklahoma, February 1 to 28, 201529 events
- Winter Storm and Winter Weather in Nebraska, February 1, 201529 events
- Heavy Snow in New York, February 1 to 2, 201527 events
- Heavy Snow in Indiana, February 1 to 2, 201521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551868, 551887, 551572, 551888, 551573, 551574, 551575, 551582, 551577, 551579, 551578, 551580, 551581, 551889.